# SDR CA081222004

- Difficulty date: December 6, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 35,409 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 72700561001
- Condition: Corroded
- Location: Elevators
- Stage of operation: NR
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A PREFLIGHT, THE LEFT ELEVATOR DID NOT MOVE WITH THE CONTROL COLUMN INPUT.  MAINTENANCE INVESTIGATED AND FOUND ONE OF THE CABLES SNAPPED UNDER THE LAVATORY.  SUSPECT THAT A PREVIOUSLY REPAIRED LEAK FROM THE LAVATORY HAD LEAKED ON THE CABLES, AND THE LIQUID (WATER, TOILET CHEMICALS AND HUMAN WASTE) HAD WASHED AWAY THE LUBRICATION FROM THE CABLES, EXPOSING IT TO THE ELEMENTS ALLOWING IT TO CORRODED AND EVENTUALLY BREAK.  SIMILAR CORROSION WAS ALSO FOUND ON THE OTHER CABLE FOR THIS ELEVATOR AND ON ONE OF THE RUDDER CABLES, IN THIS SAME AREA UNDER THE LAVATORY.  THE CABLES WERE REPLACED AND THE AIRCRAFT RETURNED TO SERVICE. (TC NR 20081222004)
